Alert archive / Texas / Special Weather Statements in 2011

Special Weather Statement, NWS Houston/Galveston, TX

April 4, 2011Trinity County, Walker County, Texas

NWS Houston/Galveston, TX issued this special weather statement at Apr 4, 2011, 10:21 AM CDT for Trinity County, Walker County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2011, 10:21 AM CDT (15:21 UTC)
Expired
Apr 4, 2011, 10:45 AM CDT
In force
24 min
Issued by
NWS Houston/Galveston, TX

Counties Trinity County, TX, Walker County, TX

The radar

The Houston radar (KHGX), 160 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1440 J/kg
Mixed-layer CIN
-231 J/kg
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

643 
WWUS84 KHGX 041521
SPSHGX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1021 AM CDT MON APR 4 2011

TXZ164-177>179-199-041545-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-
1021 AM CDT MON APR 4 2011

...LINE OF STORMS MOVING THROUGH THE AREA...

AT 1017 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES NORTHEAST
OF HUNTSVILLE TO 7 MILES SOUTHWEST OF HUNTSVILLE...MOVING NORTHEAST
AT 50 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH...ARE POSSIBLE 
WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...CRABBS PRAIRIE...
RIVERSIDE...POINT BLANK...OAKHURST AND HUNTSVILLE.

SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE AUTOMOBILE
UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3116 9482 3076 9512 3049 9581 3057 9582
      3098 9552 3123 9485
TIME...MOT...LOC 1520Z 239DEG 68KT 3104 9530 3067 9558

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Apr 4, 4:08 AM CDT, 6 hours 13 minutes earlier.

Area forecast discussion, Apr 4, 4:08 AM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
408 AM CDT MON APR 4 2011

.DISCUSSION...
FRONT MAKING ITS WAY INTO N TX ATTM WITH NORTH WINDS GUSTING TO
30-40 MPH IN ITS WAKE. THIS BOUNDARY SHOULD BE APPROACHING THE NRN
PARTS OF SE TX AROUND 10 AM...HWY 59 CORRIDOR BY 1 PM...AND OFF
THE COAST BY 3-4 PM. EXPECT THE TAIL END OF A LINE OF BKN SHRA AND
TSRA TO MOVE INTO THE ERN PORTIONS OF SE TX AHEAD OF THE FRONT.
ATMOS OVERHEAD IS CURRENTLY CAPPED...BUT CANNOT COMPLETELY RULE
OUT SOME LOCALIZED STRONG STORMS EAST OF INTERSTATE 45 WHERE
CONVERGENCE ALONG THE FRONT MAY BE JUST ENOUGH TO BREAK THE CAP.
WINDS/HAIL WOULD BE THE PRIMARY THREAT. OTHERWISE...WILL KEEP THE
WIND ADVSY ALREADY IN PLACE BUT TWEAK THE TIMING BASED ON EXPECTED
FRONTAL TIMING.

HIGH PRES WILL RAPIDLY FILL IN BEHIND THE FRONT THEN MOVE OFF TO
THE EAST LATER TUE ALLOWING AN ONSHORE FLOW TO RESUME. WARM/MUGGY
CONDITIONS WILL GRADUALLY RETURN THRU THE REMAINDER OF THE WEEK
WITH RAIN CHANCES SLIM TO NONE. POSSIBLY A TRIGGER LATER THIS
WEEKEND OR EARLY NEXT WEEK AS ANOTHER FRONT APPROACHES.  47

&&

.AVIATION...
A STRONG COLD FRONT CONTINUING TO MAKE PROGRESS SOUTHWARD TOWARD SE
TX EARLY THIS MORNING. OTHER THAN THE MODERATE/STRONG ONSHORE WINDS
AND MOSTLY MVFR CIGS OUT AHEAD OF THIS FRONT NOT A WHOLE LOT OF IS-
SUES FOR THE MORNING HOURS AS THE WINDS KEEP THE LOWER CIGS/VIS OUT
OF THE AREA. WILL LIKELY KEEP WITH THE IDEA OF SHRA FOR MOST OF THE
TAF SITES...SAVE FOR THE MORE NRN ONES(CLL/UTS) WHICH COULD SUPPORT
ISO TSRA AS EVIDENT BY CURRENT TRENDS. ALSO NOT GOING TO MAKE A LOT
OF CHANGES WITH TIMING OF FROPA WITH THE 12Z PACKAGE. 41

&&

.MARINE...
STRONG SOUTHERLY WINDS TO PERSIST THROUGH MOST OF THE MORNING HOURS
AS THE FRONT CONTINUES TO MAKE PROGRESS SWD TOWARD SE TX. WE SHOULD
SEE A BIT OF A BREAK WITH THESE STRONG WINDS AS THE FRONT GET A BIT
CLOSER BY THE AFTN BUT SPEEDS SHOULD PICK UP ONCE AGAIN IN THE WAKE
OF THE COLD FRONT TONIGHT. BUT WILL BE KEEPING WITH THE SCA THROUGH
THE DAY INTO TONIGHT AS THERE IS STILL SOME UNCERTAINTY WITH TIMING
OF WHEN WINDS WILL DECREASE JUST AHEAD OF THE FRONT. THE SCA TO RUN
OVERNIGHT. SFC PRESSURES WILL BUILD OVER THE UPPER TX COAST BY TUES
AFTN BEFORE MOVING EAST OF THE AREA TUES NIGHT. ONSHORE WINDS TO RE-
TURN AREAWIDE BY EARLY WEDS MORNING WITH SPEED SLOWLY INCREASING AS
THE WEEK PROGRESSES (IN RESPONSE TO THE NEXT SYSTEM DEVELOPING OVER
THE SRN PLAINS). CAUTION/ADVISORIES ARE POSSIBLE FOR THE END OF THE
WEEK. 41

&&

.FIRE WEATHER...
A STRONG COLD FRONT SHOULD PUSH THROUGH SE TX TODAY AND INTO THE UP-
PER TX COASTAL WATERS AROUND SUNSET. THIS FRONT SHOULD BRING A MUCH
DRIER AIRMASS TO THE AREA ALONG WITH STRONG GUSTY WINDS. ATTM THERE
IS SOME UNCERTAINTY AS TO HOW LOW THE RH LEVELS MAY DROP DURING THE
TIMES OF THE STRONGER WINDS. LATEST MODEL RUNS DO SEEM INDICATE THE
LOWEST RH LEVELS WILL BE TUES WHEN WINDS WILL HAVE LIKELY DECREASED.
ON THE FLIP SIDE...THE HIGHEST WINDS THIS AFTN DO NOT SEEM TO CONIN-
CIDE WITH FAVORABLE RH LEVELS. AS SUCH WILL MOST LIKELY NOT GO WITH
A RED FLAG WARNING AT THIS TIME. HOWEVER DESPITE HAVING SAID ALL OF
THAT...GIVEN THE VERY DRY ANTECEDENT CONDITIONS ALONG WITH THE LIKE-
LIHOOD OF VERY LITTLE SIGNIFICANT RAINFALL WITH THE PASSAGE OF THIS
FRONT...A VERY CLOSE EYE WILL BE KEPT ON THINGS. 41

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      76  41  74  49  79 /  30   0   0   0   0
HOUSTON (IAH)              79  43  74  50  79 /  40   0   0   0   0
GALVESTON (GLS)            78  53  70  61  76 /  40   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: AUSTIN...BRAZOS...BURLESON...
     COLORADO...GRIMES...HOUSTON...MADISON...MONTGOMERY...POLK...
     SAN JACINTO...TRINITY...WALKER...WALLER...WASHINGTON.

     WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: BRAZORIA...CHAMBERS...FORT BEND...
     GALVESTON...HARRIS...JACKSON...LIBERTY...MATAGORDA...
     WHARTON.

GM...SMALL CRAFT ADVISORY UNTIL 5 AM CDT TUESDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
     TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

&&
Hazardous weather outlook, Apr 4, 9:31 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
931 AM CDT MON APR 4 2011

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-051100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
931 AM CDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH SOUTHEAST TEXAS TODAY. EXPECT THE TAIL
END OF A BROKEN LINE OF SHOWERS AND THUNDERSTORMS TO MOVE ACROSS THE
REGION ALONG AND AHEAD OF THE FRONT. AT THIS TIME...THE THREAT OF ANY
STRONG OR SEVERE THUNDERSTORMS IS EXPECTED TO BE GENERALLY NORTH OF
THE INTERSTATE 10...WITH THE GREATEST RISK WELL NORTH THROUGH NORTHEAST
OF THE HOUSTON AREA. STRONG WINDS AND SMALL HAIL ARE EXPECTED TO BE
THE PRIMARY SEVERE WEATHER THREAT.

NORTH WINDS BETWEEN 20 AND 35 MPH CAN BE EXPECTED IN THE WAKE OF THE
FRONT. A WIND ADVISORY AND A SMALL CRAFT ADVISORY ARE IN EFFECT. THESE
HIGHER WINDS COMBINED WITH FALLING HUMIDITIES WILL POSE AN ELEVATED
FIRE WEATHER THREAT THIS AFTERNOON.

.DAY TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS MORNING OR EARLY THIS
AFTERNOON FOR A SHORT PERIOD OF TIME.

In the hours before

Special weather statement, Apr 4, 8:12 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
812 AM CDT MON APR 4 2011

TXZ163-176-177-195>198-041415-
BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-WALKER-WASHINGTON-
812 AM CDT MON APR 4 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 810 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS ALONG A LINE EXTENDING
FROM TYLER TO FAIRFIELD TO THE THORNDALE AREA...MOVING EAST AT 35 TO
40 MPH.

NICKEL SIZE HAIL AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WELLBORN...WECHES...
QUARRY...NORTH ZULCH...MILLICAN...KURTEN...INDEPENDENCE...IOLA...
CHRIESMAN...CARLOS...BEDIAS...AUSTONIO...WIXON VALLEY...SNOOK...
NORMANGEE...MIDWAY...MADISONVILLE...LOVELADY...LATEXO...KENNARD...
CROCKETT...COLLEGE STATION...CALDWELL...BURTON AND BRYAN.

GUSTY WINDS MAY CAUSE SMALL TREE BRANCHES TO BE BROKEN...AND
UNSECURED OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE
OR NON-CONVERTIBLE AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 300 PM CDT FOR THE
WARNED AREA.

LAT...LON 3158 9514 3148 9510 3144 9499 3006 9655
      3005 9663 3015 9667 3016 9680 3030 9666
      3033 9676 3057 9697 3074 9663 3071 9656
      3075 9647 3093 9635 3108 9606 3111 9578
      3133 9566 3147 9574 3152 9573 3160 9527
TIME...MOT...LOC 1309Z 292DEG 49KT 3174 9570 2987 9784
Special weather statement, Apr 4, 9:37 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
937 AM CDT MON APR 4 2011

TXZ163-176-177-198-041500-
GRIMES-HOUSTON-MADISON-WALKER-
937 AM CDT MON APR 4 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 935 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF MADISONVILLE...MOVING
NORTHEAST AT 45 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS GREATER THAN 40 MPH...
ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...NORTH ZULCH...IOLA...
BEDIAS...MIDWAY AND MADISONVILLE.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 PM FOR THE AREA.

LAT...LON 3082 9558 3073 9608 3090 9617 3111 9583
      3111 9578 3114 9578 3119 9570
TIME...MOT...LOC 1437Z 246DEG 41KT 3086 9601
Special weather statement, Apr 4, 10:09 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1009 AM CDT MON APR 4 2011

TXZ163-164-179-041600-
HOUSTON-POLK-TRINITY-
1009 AM CDT MON APR 4 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 1003 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTH OF
APPLE SPRINGS TO 6 MILES WEST OF APPLE SPRINGS TO 24 MILES SOUTHWEST
OF APPLE SPRINGS...MOVING EAST AT 45 MPH.

WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...MOSCOW AND APPLE
SPRINGS.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 PM FOR THE ADVISORY
AREA.

LAT...LON 3152 9509 3148 9510 3145 9501 3140 9495
      3135 9495 3133 9490 3126 9488 3117 9482
      3115 9482 3112 9478 3110 9464 3106 9458
      3102 9465 3091 9463 3091 9514 3155 9513
TIME...MOT...LOC 1507Z 270DEG 41KT 3150 9502 3123 9502
          3095 9518
Special weather statement, Apr 4, 10:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1021 AM CDT MON APR 4 2011

TXZ164-177>179-199-041545-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-
1021 AM CDT MON APR 4 2011

...LINE OF STORMS MOVING THROUGH THE AREA...

AT 1017 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES NORTHEAST
OF HUNTSVILLE TO 7 MILES SOUTHWEST OF HUNTSVILLE...MOVING NORTHEAST
AT 50 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH...ARE POSSIBLE
WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...CRABBS PRAIRIE...
RIVERSIDE...POINT BLANK...OAKHURST AND HUNTSVILLE.

SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE AUTOMOBILE
UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3116 9482 3076 9512 3049 9581 3057 9582
      3098 9552 3123 9485
TIME...MOT...LOC 1520Z 239DEG 68KT 3104 9530 3067 9558

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 9:51 PM CDTFire Weather WatchHGXAustin, Brazos, Burleson, Colorado, Fort Bend, Grimes and 10 more14 hr
Apr 3, 10:17 PM CDTWind AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more23 hr
Apr 4, 8:12 AM CDTSpecial Weather StatementHGXBrazos, Burleson, Houston, Madison, Washington63 min
Apr 4, 9:08 AM CDTSevere Thunderstorm WarningHGXHouston52 min
Apr 4, 9:37 AM CDTSpecial Weather StatementHGXMadison23 min
Apr 4, 10:09 AM CDTSpecial Weather StatementHGXAngelina51 min
Apr 4, 10:40 AM CDTSpecial Weather StatementHGXSan Jacinto35 min
Apr 4, 10:52 AM CDTSevere Thunderstorm WarningHGXAustin, Grimes, Harris, Montgomery, Walker, Waller and 1 more16 min

Nearby

Special Weather Statements in Texas, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.